I am more of less recovered from the Shingles attack of the last two weeks. At least visually.
I had gone into the pharmacy (mine) to see if there was ANYTHING I could put on my skin to soothe the skin. The pharmacist there did the pharmaceutical version of run screaming for the door. He stood WAY back behind the counter and kept repeating “No, I can’t help you…. No, I can’t help you…”
Okay, I am “contagious” if I touched someone and they came in contact with the crusty stuff from the sores. I can’t give anyone Shingles. They COULD get Chicken Pox in the rare event that 1) I ran up and hugged them or rubbed my head on their face and 2) they had never HAD Chicken Pox or been vaccinated or 3) their immune system was down and or they were pregnant.
In this case, I was keeping well away from people, not touching them and not touching anything I wasn’t going to purchase. I didn’t even allow them to touch my bank card which I swiped myself and I was wearing a glove when I keyed in my account number.
But Cripes, the pharmacist acted like I was going to leap across the counter, kiss him and infect him.
So… I went to my mother’s pharmacy and asked them there. The pharmacist showed me an ointment, Cicaplast, ($$$) which is made for people who have had bad burns or are recovering from skin peels. He kept his distance and I kept mine.
Cicaplast works nicely, BTW. The skin on my eyelid almost immediately became less red and tender, the “wrinkled” appearance from the horrendous swelling diminished, and the forehead redness was almost gone in the morning.
I did get off rather easy in the “excruciating pain” department, with the exception of a single repeated spasm under my right cheekbone which was somewhat painful.
Now, however, I have a persistent pain the shoots between the corner of my right eye and my temple. Feeling not unlike what I imagine being stabbed in the temple with an ice pick, it is really debilitating. Luckily, it isn’t ALL the time but does give way sometimes to the painkiller I was given (Talwin). Unfortunately, the Talwin doesn’t always DO anything.
Sometimes it knocks me flat on my back (on a rare occasion) and other times I can’t go to sleep at all. I have had to resort to taking Gravol (an over-the-counter anti-nausea medication) and the Talwin if I want to get something resembling a reasonable night’s sleep.
What tis beginning to worry me a bit more is the fact that I seem to be having sudden problem with my ability to do puzzles, particularly one that I have been reasonably good with up until that last few days. I play Scramble on Facebook . Scramble is a grid of letters and you have to try and make as many words as you can in a short amount of time.
I play constantly and have managed to rack up a score of 249. More often than not, I was getting in the 130 to 140, with the odd game just over 100. Now, I can’t seem to “see” the words. I can get a number of three or four letter words but sometimes I can’t even get more than a few of those.
When the game finishes and I see the list of words I could have gotten, I am stunned because even when looking a the board with the list of words, I have a hard time “seeing” them. It takes me a bit of time to follow the letters and find the word. And when I do, I am misspelling them or at least mixing up the letters (trio comes out tiro).
Maybe I need to just stop and let my brain rest. I am just hoping what is going on it temporary.